Alert archive / Texas / Winter Storm Warnings in 2010

Winter Storm Warning 2, NWS Lubbock, TX

February 11, 201010 counties in Texas

NWS Lubbock, TX issued this winter storm warning at Feb 11, 2010, 3:15 AM CST for 10 counties in Texas. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 11, 2010, 3:15 AM CST (09:15 UTC)
Expired
Feb 11, 2010, 3:00 PM CST
In force
12 hr
Issued by
NWS Lubbock, TX

Counties Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Kent County, TX, King County, TX, Lynn County, TX, Motley County, TX, Stonewall County, TX

The radar

The Lubbock radar (KLBB), 87 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this winter storm warning went out at Feb 10, 11:36 PM CST, 3 hours 39 minutes earlier.

Area forecast discussion, Feb 10, 11:36 PM CST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1136 PM CST WED FEB 10 2010

.AVIATION...
SNOW AND SLEET SHOWERS ARE STILL EXPECTED TO MOVE INTO THE REGION
OVERNIGHT WITH A HIGHER PROBABILITY OF THIS OCCURRENCE AT KLBB THAN
AT KCDS. CIGS WILL CONTINUE TO LOWER EARLY THURSDAY MORNING WITH
PRECIPITATION BEGINNING AROUND 11-14Z. IN ADDITION...SNOW IS A
MORE LIKELY POSSIBILITY THAN ICE PELLETS AT THE MOMENT. PRECIPITATION
IS EXPECTED TO LAST THROUGH THE AFTERNOON UNTIL THE UPPER LEVEL
STORM SYSTEM MOVES EAST OF THE AREA. A BRIEF PERIOD OF CLEARING IS
EXPECTED TO TAKE PLACE TOMORROW EVENING WHICH MAY ALLOW FOG TO
DEVELOP ACROSS THE AREA EARLY FRIDAY MORNING.

&&

PREV DISCUSSION... /ISSUED 326 PM CST WED FEB 10 2010/

SHORT TERM...
A TEMPORARY IMPROVING TREND HAS BROKEN OUT FOLLOWING THE MORNING
CONVECTIVE FLURRIES AND SLEET SHOWERS AS 150+ KT JET CORE HAS
SHIFTED INTO SOUTHERN OKLAHOMA. UPPER LEVEL LOW PRESSURE MEANWHILE
HAS SPUN SOUTHEAST INTO THE NORTHERN GULF OF CALIFORNIA AND APPEARS
ON TRACK TO MOVE TO A BIT SOUTHWEST OF EL PASO BY 12Z THURSDAY...
AND THEN INTO SOUTHWEST TEXAS LATER ON THURSDAY. STRONG JET CORE
WILL EXPAND BACK ACROSS THE SOUTHERN PART OF OUR AREA TONIGHT.
TRENDS MAINTAIN THE UPPER LOW OPENING UP THROUGH THE ENTIRE
PROCESS...EVEN AS IT SWINGS OUT ACROSS TEXAS.

ALTHOUGH WE REMAIN CAUTIOUS OF THE AMOUNT OF PROJECTED OPENING...OUR
FORECASTS WILL CONTINUE ALONG THESE LINES WITH PRECIPITATION
BREAKING OUT ACROSS SOUTHWEST TEXAS LATER TONIGHT AND MOVING MAINLY
THROUGH OUR SOUTHERN AREAS PRIOR TO 00Z FRIDAY. MODEL OUTPUT IS
FAIRLY CONSISTENT WITH THIS SCENARIO AS WELL AS SUGGESTING ONE OR
TWO NARROW BANDS OF SOMEWHAT HEAVIER PRECIPITATION THAT ALSO WORKS
ITS WAY THROUGH THE EXTREME SOUTHERN PART OF OUR AREA CENTERED
AROUND 15Z TO 18Z THURSDAY.

WITH THE LESS OPEN SCENARIO FAVORED...CHANCES FOR WARM LAYER ALOFT
APPEAR A BIT LESS...AND IN FACT THE LATEST FORECAST SOUNDINGS WITHIN
HEAVY BANDS NOW CLEARLY FAVOR SNOW AS THE PRINCIPAL PRECIPITATION
TYPE. GIVEN REMAINING UNCERTAINTIES...HOWEVER...WE WILL AT LEAST
RETAIN A MENTION OF SLEET IN ADDITION TO SNOW UNTIL THE OPENING
TREND IS CLEAR.

LIKEWISE...PRECIPITATION AMOUNTS ARE LARGELY NOT TOO MUCH IN DISPUTE
AT THIS TIME SUGGESTING NEAR A QUARTER OR THIRD OF AN INCH OF LIQUID
EQUIVALENT PRECIPITATION OVER EXTREME SOUTHERN AREAS...AND A FEW
HUNDREDTHS TO PERHAPS A TENTH OF AN INCH OVER NORTHERN INTO WEST
CENTRAL AREAS. OF COURSE THESE AMOUNTS WOULD BE GREATER IF UPPER LOW
WERE TO RETAIN INTENSITY BETTER SO WILL NEED CLOSE EYING BY THE NEXT
FEW SHIFTS. WITH ALL SAID WE THEREFORE ARE ISSUING A WINTER WEATHER
ADVISORY FOR OUR ENTIRE SOUTHERN ROW OF COUNTIES...AND THE EASTERN
THREE COUNTIES IN THE SECOND MOST SOUTHERN ROW VALID FROM 09Z TO 21Z
THURSDAY. RMCQUEEN

LONG TERM...
THE UPPER LEVEL STORM SYSTEM WILL BE EXITING EAST OF THE AREA
THURSDAY EVENING AND WITH IT WITH GO PRECIPITATION CHANCES. DID
MAINTAIN A SMALL MENTION OF SNOW OR RAIN ACROSS THE EASTERN ZONES
THROUGH 06Z FRI...THOUGH THE BULK OF THE PRECIPITATION WILL LIKELY
BE EAST OF THE CWA AFTER 00Z. IF CLOUDS DO CLEAR...LIGHT WINDS AND
RESIDUAL LOW-LEVEL MOISTURE COULD SUPPORT THE DEVELOPMENT OF FOG
EARLY FRIDAY. THIS APPEARS MOST LIKELY ACROSS THE CENTRAL AND
WESTERN SECTIONS AND HAVE ADDED A MENTION OF PATCHY FOG THERE.

IN THE WAKE OF THE DEPARTING UPPER-LEVEL WAVE...SOME FORM OF
NORTHWESTERLY FLOW ALOFT WILL BECOME ESTABLISHED OVER WEST TEXAS
INTO THE WEEKEND. MEDIUM RANGE MODELS ARE NOW COMING INTO GOOD
AGREEMENT THAT THE VORTEX CURRENTLY LOCATED ACROSS NORTHERN
SASKATCHEWAN/MANITOBA WILL EVENTUALLY PLUNGE SOUTHWARD INTO THE
CENTRAL PLAINS OVER THE WEEKEND BEFORE IT BENDS EASTWARD INTO THE
MID-ATLANTIC BY EARLY NEXT WEEK. AS THE SYSTEM DROPS SOUTHWARD...THE
UPPER LEVEL FLOW WILL BACK...ALLOWING FOR A MORE MERIDIONAL FETCH
LATE IN THE WEEKEND INTO EARLY NEXT WEEK. THIS WILL RESULT IN COLDER
CONDITIONS BEHIND A STOUT COLD FRONT THAT WILL LIKELY PASS THROUGH
THE SOUTH PLAINS EARLY SUNDAY. THUS...AFTER A DECENT WARM-UP FOR THE
FIRST HALF OF THE WEEKEND...WITH TEMPERATURES MAKING A RUN AT
AVERAGE LEVELS...IT APPEARS READINGS BY SUNDAY MAY STRUGGLE TO MAKE
THE 40S. BEYOND THAT...LOOK FOR SLOWLY MODERATING CONDITIONS INTO
THE FIRST HALF OF NEXT WEEK AS SFC RIDGING EVENTUALLY
RELENTS...THOUGH ANOTHER COLD FRONT MAY DIP INTO THE REGION BY LATE
WEEK. HAVE TRENDED FORECAST TEMPERATURES DOWNWARD SUNDAY INTO EARLY
NEXT WEEK.

OTHERWISE...THE EXTENDED FORECAST LOOKS GENERALLY DRY...THOUGH THE
WAVE GRAZING BY THE AREA SUNDAY MAY TRY TO SQUEEZE OUT A FEW
FLURRIES...AND HAVE ADDED A MENTION TO THE GRIDS. HOWEVER...MOISTURE
AND LIFT LOOK QUITE LIMITED...SO DO NOT EXPECT ANY ACCUMULATION ATTM.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        26  41  23  48  24 /  20  30  10   0   0
TULIA         27  37  24  46  27 /  20  40  10   0   0
PLAINVIEW     28  37  25  49  27 /  20  50  10   0   0
LEVELLAND     28  38  25  54  28 /  40  60  10   0   0
LUBBOCK       29  36  26  51  29 /  30  60  10   0   0
DENVER CITY   29  38  26  52  30 /  60  80  10   0   0
BROWNFIELD    29  36  28  50  31 /  50  70  10   0   0
CHILDRESS     30  36  29  46  31 /  20  40  20   0   0
SPUR          30  36  28  47  30 /  30  80  20   0   0
ASPERMONT     31  33  27  45  31 /  30  90  30   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 3 AM TO 3 PM CST THURSDAY FOR THE
FOLLOWING ZONES: TXZ036>044.

&&

01
Hazardous weather outlook, Feb 10, 2:50 PM CST, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
250 PM CST WED FEB 10 2010

TXZ021>044-112100-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
250 PM CST WED FEB 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT AND THURSDAY

WINTER WEATHER

SNOW AND AREAS OF SLEET ARE EXPECTED TO SPREAD INTO THE SOUTHERN
AND CENTRAL SOUTH PLAINS AND THE SOUTHERN ROLLING PLAINS LATER
TONIGHT AND THURSDAY. ACCUMULATIONS FROM ONE TO THREE INCHES ARE
EXPECTED...WITH THE HEAVIER TOTALS MAINLY OVER THE EXTREME
SOUTHERN SOUTH PLAINS AND SOUTHERN ROLLING PLAINS. TRAVELERS
SHOULD EXPECT TO ENCOUNTER SLICK ROADS. PRECIPITATION CHANCES
WILL DIMINISH FROM WEST TO EAST LATER ON THURSDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

Nearby

Winter Storm Warnings in Texas, 2010Every winter storm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.